Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 06:42:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640706
  • Total Topics: 48668
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 157
Total: 161

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Testosterone Injections  (Read 5113 times)

0 Members and 1 Guest are viewing this topic.

Offline Pecker

  • Member
  • Posts: 17
Testosterone Injections
« on: August 02, 2010, 04:50:20 PM »
One question that I forgot to ask earlier is, are there many people here on testosterone therapy who could help me with this thing that's bugging the crap out of me? Is one supposed to bleed a few drops of blood after you take the needle out of your butt after injecting the testosterone?  (Today I gave myself the shot, and I would say that was more than a little blood that came out after I pulled the syringe out.)  It was enough to trickle down my buttcheeck and drip onto the floor?  Is that normal?  Did I lose any testosterone?  Do I need to do it again?
Stay away from the booth.  Pecker is mixing!!!

Offline max123

  • Member
  • Posts: 377
  • Carpe Diem
Re: Testosterone Injections
« Reply #1 on: August 04, 2010, 07:42:56 PM »
hi pecker,

sounds like maybe you hit a tissue vessel?...hopefully you didn't get a big old bruise on your butt ;)  definitely check with your doc before repeating the injection.

max
1/86 - 6/08 (annually): neg elisa
7/09: pos elisa/pos wb
8/09: cd4 560, cd4% 35, vl 13,050
12/09: cd4 568, cd4% 33, vl 2,690
4/10: cd4 557, cd4% 29.3, vl 6,440
7/10: cd4 562, cd4% 29.6, vl 3,780

Offline odyssey

  • Member
  • Posts: 765
  • One Crazy Mofo!
Re: Testosterone Injections
« Reply #2 on: August 14, 2010, 07:50:25 PM »
I take testosterone via injection, although I do my shots in my thighs rather than my butt. Sometimes I must go through a small vessel because I will bleed a bit. What I've taken to doing is having a piece of tissue or something ready for when I pull the needle out to hold pressure on the spot for a little while until I'm sure any bleeding has stopped. I certainly wouldn't redo the injection, as I highly doubt enough of the testosterone oozed out with the blood to make a new shot necessary. But to be safe, ask your doc. What I do to make sure the testosterone isn't oozing out is do a z-track technique, where I pull the skin to the side, give the myself the shot, and then let it go once the needle is out. It kind of self seals the wound. I've had much less bleeding and oozing with this method. I don't know how well this would work on the butt, because I know it takes both hands for me to do it on my thigh.
01/09/09- diagnosed HIV+
01/16/09   CD4-425    22%  VL- 32,415
11/09- started Reyetaz/Norvir/Truvada
03/10- stopped R/N/T
10/18/11   CD4- 328   20%  VL- 84,000
10/25/11   CD4- 386   22%
10/28/11- start Truvada/Reyetaz/Norvir
12/30/11  CD4- 523  29%
03/08/12  CD4- 503  31%  VL 57
07/02/12  CD4- 897  43%
08/31/12  CD4- 745  39%
12/27/12  CD4- 884  40%
03/28/13  CD4- 819  39%
07/19/13  CD4- 739  40%
10/17/13  CD4- 535  36%
01/16/14  CD4- 743  43%

02/14- switched from R/N/T to Tivicay/Epzicom because of CKD 3 suspected from tenofovir.

03/14- switched back to R/N/T due to severe nausea and inability to eat on T/E.
 
04/01/14 CD4- 898  42%   VL-

Granny60

  • Guest
Re: Testosterone Injections
« Reply #3 on: August 14, 2010, 09:42:18 PM »
Some testosterone is a sesame seed oil base or similar which will be oily like salad oil. It takes very little  blood mixed with it to look like a lot but  will usually leak out clear streaked with blood if you lost the testosterone. Try massaging the injection site immediately after pulling out the needle.  That often helps seal the hole.  Depending on the viscosity of what you are using, sometimes a smaller diameter needle on your syringe helps such as a 28 or 29 gauge insulin syringe .  I have heard of 30 gauge needles bending and breaking off :o so you may not want to go that fine. The higher the number,  the  finer ( smaller diameter)  the needle. Your pharmacist can help you.  Aspirin, Coumadin, Warafarin, Advil, Cialis , and Pentoxaphiline  and many other meds increase bleeding.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.